On fully nonlinear PDEs derived from variational problems of Lp norms

Toshihiro Ishibashi, Shigeaki Koike

Research output: Contribution to journalArticle

23 Citations (Scopus)

Abstract

The p-Laplace operator arises in the Euler-Lagrange equation associated with a minimizing problem which contains the Lpnorm of the gradient of functions. However, when we adapt a different Lpnorm equivalent to the standard one in the minimizing problem, a different p-Laplace-type operator appears in the corresponding Euler-Lagrange equation. First, we derive the limit PDE which the limit function of minimizers of those, as p → ∞, satisfies in the viscosity sense. Then we investigate the uniqueness and existence of viscosity solutions of the limit PDE.

Original languageEnglish
Pages (from-to)545-569
Number of pages25
JournalSIAM Journal on Mathematical Analysis
Volume33
Issue number3
DOIs
Publication statusPublished - 2001 Jan 1
Externally publishedYes

Keywords

  • Comparison principle
  • Concave solution
  • Fully nonlinear equation
  • Viscosity solution
  • ∞-Laplacian

ASJC Scopus subject areas

  • Analysis
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On fully nonlinear PDEs derived from variational problems of L<sup>p</sup> norms'. Together they form a unique fingerprint.

  • Cite this